Arkansas, 2008Tornado and Flash Flooding in Arkansas, March 18, 2008
March 18, 2008 · NWS TSA · 10 events in 7 counties and zones
Isolated severe thunderstorms and thunderstorms with heavy rain, which resulted in flash flooding, occurred on March 18. This event damaged many county roads and bridges across northwestern Arkansas and combined with previous damages, resulted in a Disaster Declaration for Benton, Carroll, Washington, Madison, Crawford, and Franklin Counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $535,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms and thunderstorms with heavy rain, which resulted in flash flooding, occurred on March 18. This event damaged many county roads and bridges across northwestern Arkansas and combined with previous damages, resulted in a Disaster Declaration for Benton, Carroll, Washington, Madison, Crawford, and Franklin Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 17, 8:16 PM CST, 6 hours 54 minutes earlier.
Area forecast discussion, Mar 17, 8:16 PM CST, 6 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
916 PM CDT MON MAR 17 2008
.DISCUSSION...
EVENING FORECAST HAS PROGRESSED ABOUT AS EXPECTED AND
CURRENTLY SEE NO REASON TO UPDATE THE FORECAST AT THIS
TIME.
RAINFALL AMOUNTS WIDELY VARIABLE WITH MANY AREAS NOT RECEIVING
MUCH AT ALL BUT SOME SMALL AREAS AFFECTED BY TRAINING STORMS HAVE
MEASURED OVER AN INCH AND RADAR ESTIMATES HAVE INDICATED AS MUCH
AS NEAR 2 INCHES SO FAR THIS EVENING.
SOME THUNDERSTORMS DEFINITELY BEAR WATCHING
AND STILL A TORNADO THREAT. SEVERE THREAT WILL DIMINISH
AS THE NIGHT GOES ON AND WIDESPREAD RAIN WITH EMBEDDED
THUNDERSTORMS WILL BECOME INCREASINGLY SIGNIFICANT.
&&
.PREV DISCUSSION... /ISSUED 341 PM CDT MON MAR 17 2008/
DISCUSSION...
DANGEROUS FLOODING OF SMALL STREAMS/LARGE STREAMS AND
RIVERS POSSIBLE NEXT OF COUPLE DAYS.
IN THE SHORT TERM...INITIAL CONVECTION EVOLVING LATE
AFTERNOON OR EVENING WILL HAVE WINDOW OF OPPORTUNITY
TO BE SEVERE GIVEN SHEAR PARAMETERS. CONVECTION WILL
THEN TRANSITION INTO A LARGE AREA OF HEAVY RAIN AND
SCATTERED THUNDER.
EXTREMELY WET PERIOD ON TAP FOR THE NEXT 36-48 HOURS.
RATHER SATURATED GROUND WILL INSURE COPIOUS RAINFALL
RUNOFF. MODERATE FLOODING OF STREAMS / SOME RIVERS
NEARLY CERTAIN. MAJOR RIVER FLOODING ON SOME RIVERS
PROBABLE. AT THIS TIME IT LOOKS LIKE THE AREAS MOST
VULNERABLE FOR FLOODING INCLUDE...SOUTHEAST AND EAST
CENTRAL OKLAHOMA AS WELL AS WEST CENTRAL / NORTHWEST
ARKANSAS. IN THAT AREA UPWARDS OF SIX INCHES PRECIP
POSSIBLE. FLOOD WATCH IN EFFECT UNTIL 12Z WEDNESDAY.
SIGNIFICANT UPPER LOW WILL MIGRATE FARTHER SOUTHEAST
OVERNIGHT INTO MEXICO... THEN TURN NORTHEAST TUESDAY
REACHING AROUND SOUTHEAST OKLAHOMA WEDNESDAY MORNING.
PACIFIC MOISTURE IN ADVANCE OF UPPER LOW WILL COUPLE
WITH LOWER LEVEL GULF MOISTURE FOR PRECIPITABLE H2O
VALUES IN EXCESS OF 1.50 OVER SEVERAL PERIODS. LARGE
SCALE OMEGA AND SEVERAL IMPULSES MOVING ACROSS/ALONG
SURFACE TROUGH STRETCHING... FROM EASTERN TEXAS INTO
ARKANSAS/CENTRAL MISSOURI COMPLETES THE WET PICTURE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 52 56 42 61 / 100 100 60 20
FSM 57 61 45 56 / 100 100 100 40
MLC 58 58 40 59 / 100 100 90 20
BVO 49 54 40 61 / 100 80 50 20
FYV 57 58 39 52 / 100 100 90 40
BYV 56 56 41 54 / 100 100 90 40
MKO 55 56 41 55 / 100 100 80 20
MIO 51 55 41 55 / 100 80 60 20
F10 55 55 41 59 / 100 100 80 20
HHW 61 63 45 58 / 100 100 80 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...06
LONG TERM....15Hazardous weather outlook, Mar 17, 7:34 PM CST, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
834 PM CDT MON MAR 17 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
824 PM CDT MON MAR 17 2008
...THREAT OF SEVERE WEATHER AND SIGNIFICANT FLOODING THROUGH TUESDAY...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.
FLASH FLOOD.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
DISCUSSION...
COMPLEX SURFACE SYSTEM OVER THE REGION WILL CONTINUE TO CAUSE AREAS OF
RAIN AND THUNDERSTORMS THROUGH THE NIGHT. SEVERE THREAT CONTINUES WITH
WIND AND LARGE HAIL BEING THE MOST LIKELY THREATS BUT SHEAR VALUES ARE
SUFFICIENT FOR DISCREET SUPERCELL THUNDERSTORMS THAT COULD CAUSE A
TORNADO. THE THREAT OF SURFACE BASED STORMS WILL DIMINISH LATE TONIGHT
AND HEAVY RAIN BECOMES MORE LIKELY AS A LOW LEVEL JET INCREASES
MOISTURE TRANSPORT OFF THE GULF OF MEXICO. PRECIPITABLE WATER VALUES
INCREASE TO 1.5 INCHES AND WITH LOW LEVEL JET FEEDING ADDITIONAL
MOISTURE FROM THE SOUTH...WIDESPREAD HEAVY RAIN IS LIKELY TO FORM
OVERNIGHT AND CONTINUE INTO TUESDAY.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE WIDESPREAD RAIN AND THUNDERSTORM EVENT WILL BE ONGOING TUESDAY
MORNING. THIS EVENT WILL LIKELY CONTINUE THROUGH MUCH OF TUESDAY AND
INTO TUESDAY NIGHT. RAINFALL TOTALS OF 3 TO 6 INCHES WILL BE COMMON
ALONG AND TO THE EAST OF INTERSTATE 44. LESSER AMOUNTS ARE EXPECTED TO
THE NORTH AND WEST. SIGNIFICANT FLOODING IS EXPECTED.
THE COLD FRONT WILL MOVE SLOWLY SHIFT EAST OF THE AREA BUT RAIN WILL
CONTINUE BEHIND THIS FRONT AND GRADUALLY END FROM THE WEST TUESDAY NIGHT.
ANOTHER COLD FRONT ON SATURDAY WILL BRING THE NEXT CHANCE FOR
THUNDERSTORMS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.
In the hours before
Special weather statement, Mar 17, 10:44 PM CST, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1144 PM CDT MON MAR 17 2008
OKZ054-180530-
OSAGE OK-
1144 PM CDT MON MAR 17 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN OSAGE
AT 1144 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BURBANK...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SHIDLER...BURBANK...APPERSON...WEBB
CITY...PEARSONIA...FORAKER AND GRAINOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3699 9613 3661 9673 3669 9688 3680 9680
3679 9677 3680 9676 3683 9677 3700 9664
TIME...MOT...LOC 0444Z 222DEG 37KT 3670 9671Special weather statement, Mar 17, 10:53 PM CST, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1153 PM CDT MON MAR 17 2008
ARZ011-020-180530-
FRANKLIN AR-MADISON AR-
1153 PM CDT MON MAR 17 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 AM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
NORTHEASTERN FRANKLIN
IN NORTHWEST ARKANSAS
SOUTHEASTERN MADISON
AT 1153 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM CASS TO 5 MILES SOUTHEAST OF WATALULA...MOVING
NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...PARADISE...TAFT...RED STAR...WEATHERS...WATALULA...
MOUNTAIN TOP...BARNES...TURNERS BEND...CASS...REDDING...PETTIGREW...
DUTTON AND BOSTON.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3608 9344 3592 9347 3592 9349 3588 9350
3576 9350 3575 9367 3558 9369 3548 9380
3571 9386
TIME...MOT...LOC 0453Z 226DEG 46KT 3575 9377 3558 9370Special weather statement, Mar 17, 11:24 PM CST, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1224 AM CDT TUE MAR 18 2008
OKZ068>070-072-180615-
ADAIR OK-CHEROKEE OK-MUSKOGEE OK-SEQUOYAH OK-
1224 AM CDT TUE MAR 18 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 AM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN MUSKOGEE...SOUTHEASTERN CHEROKEE AND NORTHWESTERN
SEQUOYAH
IN NORTHEAST OKLAHOMA
SOUTHWESTERN ADAIR
AT 1224 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES EAST OF GORE...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...BUNCH...VIAN...GORE...MARBLE
CITY...BOX AND COOKSON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3593 9477 3562 9471 3545 9502 3547 9507
3545 9509 3541 9509 3538 9513 3557 9512
TIME...MOT...LOC 0524Z 223DEG 36KT 3554 9504Local storm report, Mar 18, 12:39 AM CST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
139 AM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 AM TSTM WND DMG TERLTON 36.19N 96.49W
03/18/2008 PAWNEE OK TRAINED SPOTTER
SHED DESTROYED BY STRONG WINDS
&&
MEPLocal storm report, Mar 18, 1:57 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
257 AM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM TSTM WND GST 7 N ASHLAND 34.87N 96.07W
03/18/2008 M64 MPH PITTSBURG OK MESONET
&&
MEPSpecial weather statement, Mar 18, 3:05 AM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
405 AM CDT TUE MAR 18 2008
ARZ001-010-OKZ063-068>070-072-180930-
ADAIR OK-BENTON AR-CHEROKEE OK-DELAWARE OK-MUSKOGEE OK-SEQUOYAH
OK-WASHINGTON AR-
405 AM CDT TUE MAR 18 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
WESTERN WASHINGTON AND SOUTHWESTERN BENTON
IN EAST CENTRAL OKLAHOMA
EASTERN MUSKOGEE...SOUTHEASTERN CHEROKEE AND NORTHWESTERN
SEQUOYAH
IN NORTHEAST OKLAHOMA
SOUTHEASTERN DELAWARE AND ADAIR
AT 405 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM MAYSVILLE TO ELDON TO 4 MILES EAST OF WARNER...
MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...PUMPKIN CENTER...STILWELL...BUNCH...BARON...
CHRISTIE...PROCTOR...WESTVILLE...BALLARD...WATTS...OAKS...KANSAS...
COLCORD...WEST SILOAM SPRINGS...SALLISAW...MC KEY...VIAN...GORE...
BRUSHY...MARBLE CITY...BOX...TAHLEQUAH...COOKSON...ELDON...SCRAPER...
WARNER...BRAGGS...WEBBERS FALLS...ROCKY COMFORT...FAIRMOUNT...WALNUT
GROVE...HARMON...SILOAM SPRINGS...GENTRY...MAYSVILLE...LAKE
FRANCIS...GALLITIN...HEALING SPRINGS...SPRINGTOWN...HIGHFILL...
CHEROKEE CITY...DECATUR...FAYETTEVILLE...LINCOLN...PRAIRIE GROVE...
FARMINGTON...MORROW...CLYDE...CANEHILL...SUMMERS...RHEA...VINEY
GROVE...CINCINNATI...WEDINGTON...SAVOY...WHEELER...JOHNSON...
TONTITOWN...ELM SPRINGS AND MARIETTA.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.
LAT...LON 3611 9410 3546 9478 3546 9535 3547 9535
3651 9460
TIME...MOT...LOC 0905Z 285DEG 36KT 3639 9457 3593 9480
3550 9519Event by event
7 flash flood, 2 thunderstorm wind, 1 tornado. Local standard time, as filed.
Flash Flood, Benton
- When
- March 18, 3:10 AM CST to 9:45 AM CST
- Where
- Benton County, Sulphur Spgs to Garfield
- Cause
- Heavy Rain
- Property damage
- $250,000
- Reported by
- Newspaper
- Coordinates
- 36.480, -94.450
Heavy rains caused flooding that washed out some unpaved roads across a large part of Benton County. As many as 80 roads were closed at one time. Water also entered some buidings.
Flash Flood, Washington
- When
- March 18, 8:40 AM CST to 11:40 AM CST
- Where
- Washington County, 1 mi N of Johnson to Elkins
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Reported by
- Law Enforcement
- Coordinates
- 36.145, -94.170
Heavy rain caused flooding which resulted in roads being closed in the central portion of Washington County. A 48 year old man tried to drive through a flooded low water crossing near West Fork and his vehicle became stranded. He was washed downstream and was found 7 miles away in the White River.
Flash Flood, Crawford
- When
- March 18, 10:34 AM CST to 1:00 PM CST
- Where
- Crawford County, 1 mi S of Van Buren to 3 mi S of Alma
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.416, -94.350
Heavy rain caused Peve House Road just outside of Van Buren to be closed due to high water. Hammer Road off Highway 162 just south of Alma was also closed.
Thunderstorm Wind, Franklin
- When
- March 18, 10:40 AM CST
- Where
- Franklin County, 1 mi SW of Charleston
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.290, -94.043
A 65 mile an hour wind gust was reported at the east gate of Fort Chaffee.
Thunderstorm Wind, Franklin
- When
- March 18, 10:52 AM CST
- Where
- Franklin County, Branch
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 35.300, -93.950
Thunderstorm winds estimated at 70 miles an hour blew down a tree. The tree fell on a house.
Tornado, Franklin
- When
- March 18, 10:55 AM CST to 11:05 AM CST
- Where
- Franklin County, 3 mi WSW of Peter Pender to 4 mi ENE of Peter Pender
- Rating
- EF1
- Path length
- 7 mi
- Path width
- 600 yd
- Property damage
- $75,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.333, -93.979
A tornado destroyed several large barns, damaged several homes, and blew down trees and power poles.
Flash Flood, Franklin
- When
- March 18, 11:00 AM CST to 1:30 PM CST
- Where
- Franklin County, 2 mi N of Turners Bend to 2 mi W of Turners Bend
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.699, -93.830
Heavy rain caused the Mulberry River to be out of its banks and flow over Highway 23 near Turners Bend.
Flash Flood, Sebastian
- When
- March 18, 11:07 AM CST to 1:30 PM CST
- Where
- Sebastian County, Greenwood to 5 mi SW of Greenwood
- Cause
- Heavy Rain
- Property damage
- $200,000
- Reported by
- Emergency Manager
- Coordinates
- 35.220, -94.270
Heavy rain caused flooding that impacted homes and businesses in Greenwood and closed several roads across the area.
Flash Flood, Carroll
- When
- March 18, 11:45 AM CST to 1:30 PM CST
- Where
- Carroll County, 5 mi NE of Green Forest to 5 mi SE of Green Forest
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.371, -93.386
Heavy rain caused water to flow over county roads west of Alpena and near Hugh.
Flash Flood, Madison
- When
- March 18, 12:15 PM CST to 3:15 PM CST
- Where
- Madison County, 7 mi N of Huntsville to 7 mi W of Huntsville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.181, -93.730
Heavy rain caused secondary roads to be flooded across a large part of Madison county.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Illinois, March 18 to 23, 20082 deaths · 2 injured · $30 million · 19 events
- Flash Flood and Flooding in Missouri, March 18 to 21, 20081 death · $23 million · 12 events
- Flash Flooding and Flooding in Ohio, March 18 to 19, 20081 death · $158,000 · 21 events
- Flooding in Arkansas, March 18 to 31, 2008$97 million · 24 events
- Tornadoes and Flash Flood in Texas, March 18, 2008$3.5 million · EF1 · 5 events
- Flooding in Arkansas, March 18 to 31, 2008$7.6 million · 6 events
- Flash Flooding and Flooding in Indiana, March 18 to 27, 2008$3.5 million · 21 events
- Flooding in Missouri, March 18 to 23, 2008$3.8 million · 4 events
- Flooding in Indiana, March 18 to 31, 2008$660,000 · 35 events
- Wildfire in Texas, March 18 to 20, 20081 injured · $1.2 million · 7 events
- Flooding in Kentucky, March 18 to 21, 2008$852,000 · 17 events
- Flooding in Indiana, March 18 to 23, 2008$1.1 million · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 87427, 87421, 87431, 87434, 87441, 88556, 87437, 87439, 87442, 87443.